Alert archive / Texas / Flash Flood Watches in 2015

Flash Flood Watch 2, NWS Midland/Odessa, TX

April 13, 201516 counties in Texas; Lea County, New Mexico

NWS Midland/Odessa, TX issued this flash flood watch at Apr 13, 2015, 10:19 AM CDT for 16 counties in Texas; Lea County, New Mexico. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2015, 10:19 AM CDT (15:19 UTC)
Expired
Apr 13, 2015, 9:23 PM CDT
In force
11 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
None

Counties Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 22 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 3.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2015-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2015-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

293 
WGUS64 KMAF 131519
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1019 AM CDT MON APR 13 2015

...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF THE PERMIAN
BASIN AND LEA COUNTY FROM THIS MORNING INTO THE EVENING...

.A SLOW MOVING UPPER LOW AND A WELL DEFINED COLD FRONT WILL
INTERACT WITH RICH ATMOSPHERIC MOISTURE TO RESULT IN THE
DEVELOPMENT OF WIDESPREAD SHOWERS AND STORMS. SOME TRAINING OF
CELLS ALONG OR NEAR THE FRONT WILL BE POSSIBLE. RAINFALL RATES OF
ONE TO ONE AND HALF INCHES AN HOUR WILL BE POSSIBLE. MANY AREAS
RECEIVED HEAVY RAIN YESTERDAY AND ANY ADDITIONAL HEAVY RAIN WILL
GENERATE RUNOFF QUICKLY.

NMZ029-033-034-TXZ045>047-050>052-060>063-067>070-132100-
/O.NEW.KMAF.FF.A.0002.150413T1519Z-150414T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-ANDREWS-MARTIN-HOWARD-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...ANDREWS...STANTON...BIG SPRING...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...
MCCAMEY...RANKIN...BIG LAKE
1019 AM CDT MON APR 13 2015 /919 AM MDT MON APR 13 2015/

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND 
  WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW 
  MEXICO...CENTRAL LEA COUNTY...NORTHERN LEA COUNTY AND SOUTHERN 
  LEA COUNTY. IN WEST TEXAS...ANDREWS...BORDEN...CRANE... 
  DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...MARTIN... 
  MIDLAND...REAGAN...UPTON...WARD AND WINKLER. 

* UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING

* AMOUNTS...WIDESPREAD ONE HALF TO ONE INCH WITH HIGHER LOCAL
  AMOUNTS UP TO NEAR TWO INCHES.

* RAPID RUNOFF FROM HEAVY RAINFALL WILL LIKELY RESULT IN FLASH
  FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...AND URBAN
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
780 
WGUS64 KMAF 131907
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
207 PM CDT MON APR 13 2015

...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE PERMIAN
BASIN AND LEA COUNTY INTO THE EVENING...

.A SLOW MOVING UPPER LOW AND A WELL DEFINED COLD FRONT ARE 
INTERACTING WITH RICH ATMOSPHERIC MOISTURE TO RESULT IN THE
DEVELOPMENT OF WIDESPREAD SHOWERS AND STORMS. SOME TRAINING OF
CELLS ALONG OR NEAR THE FRONT WILL BE POSSIBLE. RAINFALL RATES OF
ONE TO ONE AND HALF INCHES AN HOUR WILL BE POSSIBLE. MANY AREAS
RECEIVED HEAVY RAIN YESTERDAY AND ANY ADDITIONAL HEAVY RAIN WILL
GENERATE RUNOFF QUICKLY. REPORTS OF FLOODING/FLASH FLOODING HAVE
BEEN RECEIVED FROM GAINES AND DAWSON COUNTIES.

NMZ029-033-034-TXZ045>047-050>052-060>063-067>070-140300-
/O.CON.KMAF.FF.A.0002.000000T0000Z-150414T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-ANDREWS-MARTIN-HOWARD-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...ANDREWS...STANTON...BIG SPRING...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...
MCCAMEY...RANKIN...BIG LAKE
207 PM CDT MON APR 13 2015 /107 PM MDT MON APR 13 2015/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS...INCLUDING 
  THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA 
  COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN WEST 
  TEXAS...ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...GAINES... 
  GLASSCOCK...HOWARD...MARTIN...MIDLAND...REAGAN...UPTON...WARD 
  AND WINKLER. 

* UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING

* AMOUNTS...WIDESPREAD ONE HALF TO ONE INCH WITH HIGHER LOCAL 
  AMOUNTS UP TO NEAR THREE INCHES. 

* RAPID RUNOFF FROM HEAVY RAINFALL WILL LIKELY RESULT IN FLASH 
  FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...AND 
  URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
744 
WGUS64 KMAF 132101
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
401 PM CDT MON APR 13 2015

...THE FLASH FLOOD WATCH HAS BEEN EXPANDED TO INCLUDE THE WESTERN
LOW ROLLING PLAINS AND REMAINS IN EFFECT FOR THE PERMIAN BASIN
AND LEA COUNTY INTO THE EVENING...

.A SLOW MOVING UPPER LOW AND A WELL DEFINED COLD FRONT ARE
INTERACTING WITH RICH ATMOSPHERIC MOISTURE TO RESULT IN THE
DEVELOPMENT OF WIDESPREAD SHOWERS AND STORMS. SOME TRAINING OF
CELLS ALONG OR NEAR THE FRONT WILL BE POSSIBLE. RAINFALL RATES OF
ONE TO ONE AND HALF INCHES AN HOUR WILL BE POSSIBLE. MANY AREAS
RECEIVED HEAVY RAIN YESTERDAY AND ANY ADDITIONAL HEAVY RAIN WILL
GENERATE RUNOFF QUICKLY. REPORTS OF FLOODING/FLASH FLOODING HAVE
BEEN RECEIVED FROM GAINES AND DAWSON COUNTIES.

TXZ048-053-140300-
/O.EXA.KMAF.FF.A.0002.000000T0000Z-150414T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCURRY-MITCHELL-
INCLUDING THE CITIES OF...SNYDER...COLORADO CITY
401 PM CDT MON APR 13 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF WEST TEXAS... 
  INCLUDING THE FOLLOWING AREAS...MITCHELL AND SCURRY. 

* UNTIL 10 PM CDT THIS EVENING

* AMOUNTS...WIDESPREAD ONE HALF TO ONE INCH WITH HIGHER LOCAL 
  AMOUNTS UP TO NEAR THREE INCHES. 

* RAPID RUNOFF FROM HEAVY RAINFALL WILL LIKELY RESULT IN FLASH 
  FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...AND 
  URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

NMZ029-033-034-TXZ045>047-050>052-060>063-067>070-140300-
/O.CON.KMAF.FF.A.0002.000000T0000Z-150414T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-ANDREWS-MARTIN-HOWARD-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...ANDREWS...STANTON...BIG SPRING...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...
MCCAMEY...RANKIN...BIG LAKE
401 PM CDT MON APR 13 2015 /301 PM MDT MON APR 13 2015/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS...INCLUDING 
  THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA 
  COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN WEST 
  TEXAS...ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...GAINES... 
  GLASSCOCK...HOWARD...MARTIN...MIDLAND...REAGAN...UPTON...WARD 
  AND WINKLER. 

* UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING

* AMOUNTS...WIDESPREAD ONE HALF TO ONE INCH WITH HIGHER LOCAL 
  AMOUNTS UP TO NEAR THREE INCHES. 

* RAPID RUNOFF FROM HEAVY RAINFALL WILL LIKELY RESULT IN FLASH 
  FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...AND 
  URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
055 
WGUS64 KMAF 140223
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
923 PM CDT MON APR 13 2015

NMZ029-033-034-TXZ045>048-050>053-060>063-067>070-140330-
/O.CAN.KMAF.FF.A.0002.000000T0000Z-150414T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR-
MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...KERMIT...ODESSA...MIDLAND...
GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE
923 PM CDT MON APR 13 2015 /823 PM MDT MON APR 13 2015/

...FLASH FLOOD WATCH IS CANCELLED...

SCATTERED SHOWERS, AND PERHAPS A FEW THUNDERSTORMS, WILL BE
POSSIBLE ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS OVERNIGHT.
HOWEVER, THE THREAT FOR WIDESPREAD HEAVY RAINFALL HAS SHIFTED
EAST OF THE AREA.  THEREFORE, THE FLASH FLOOD WATCH FOR PORTIONS
OF SOUTHEAST NEW MEXICO AND WEST TEXAS HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at Apr 13, 10:05 AM CDT, 14 minutes earlier.

Area forecast discussion, Apr 13, 10:05 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1005 AM CDT Mon Apr 13 2015

.UPDATE...
Update sent to increase PoPs and issue a flash flood watch.

&&

.DISCUSSION...
Hi-resolution model data is convincing enough to increase PoPs,
include heavy rain, and issue a Flash Flood Watch for much of the
PB. NAM12, HRRR, etc are showing that the combination of the front
and upper low will result in additional SHRA/TSRA development into
the afternoon, eventually into the I-20 Corridor. Much of the
central PB had heavy rain last night and we expect it won't take
too much more to have flooding/flash flooding problems develop.
Watch is in effect until mid-late evening. Local amounts may near
2 inches.

&&

.PREV DISCUSSION... /ISSUED 911 AM CDT Mon Apr 13 2015/

UPDATE...
Update has been sent to increase winds.

DISCUSSION...
Surface winds across N Lea Co and just n of CWFA have increased to
sustained 20-25 mph with G30-40 mph as such have adjusted winds
upward and speed up the NE wind shift. 3hr pressure rises are not
that impressive to the n, about 3 mb/3hr, there may be some enhancement
due to presence of storms across SE NM. MAV is much more agressive
with winds and we'll keep watch to see if they need increased further.

PREV DISCUSSION... /ISSUED 637 AM CDT Mon Apr 13 2015/

DISCUSSION...
See aviation discussion below.

AVIATION...
An upper level storm system across New Mexico will combine with a
southward moving cold front in the southern Texas Panhandle to
produce gradual deteriorating flight conditions across the west
Texas and southeast New Mexico terminals the next 24 hours. Ahead
of the front, light winds and moist air could result in Tempo
MVFR ceilings and fog through 15z at KMAF, KINK, KHOB and KCNM.
Behind the cold front north to northeast winds of 15 to 30 mph
with higher gusts is expected to develop at KCNM and KHOB my mid
morning and spread south to KMAF, KINK and KPEQ around 21z and
KFST around 23z. Behind the front expecting Tempo MVFR conditions
in thunderstorms for a few hours at all terminals. By 03z
tonight expecting all terminals to have prevailing MVFR ceilings
with light rain. Winds should diminish by mid to late evening to
10 to 20 mph.

PREV DISCUSSION... /ISSUED 341 AM CDT Mon Apr 13 2015/

DISCUSSION...
After several dry years it is nice to finally get into a little
bit of a wet pattern here in west Texas and southeast New Mexico.
One upper low exits the area today and another forms and drops
into New Mexico keeping a chance for showers and thunderstorms in
the forecast for much of the seven day forecast.

The first upper low is currently over southern New Mexico and will
slowly move east into west Texas later today. An associated
surface cold front is near LBB this morning, but will make only
slow progress south reaching the I-20 corridor by 00Z. Most
models are showing widespread rain developing along and north of
the front this afternoon which could create some localized
flooding problems for the northern Permian Basin and southeastern
New Mexico. The focus of the precip will shift east tonight as the
low moves into central Texas but wrap around rainfall will still
be possible mainly north of I-10.

GFS and ECMWF guidance are showing very strong gap winds
developing at GDP tonight which is surprising. 850mb wind speed
and direction is not favorable for strong winds, the airmass
behind the front is not very cold as seen with Dodge City, KS
currently only 4 degrees cooler than Midland, and though (in a
rarity) the northeast flow is deep due to the presence of the
upper low it is not particularly strong. It appears that the
models are counting on a cold pool developing in heavy
precipitation south of Lubbock to reinforce the cold air in the
lee of the mountains producing the pressure gradient needed for
gap winds. Confidence in this scenario playing out is not high so
decided against a watch or warning at this time though it is
possible brief, low end warning criteria winds could be seen
mainly from 00-06Z.

Things finally calm down a little Tuesday as the low exits the
area but as stated previously, another low quickly drops south
along the NM/AZ border bringing a return of rain chances on
Wednesday. This low will move slowly like it's predecessor, moving
only from the four corners region Wednesday to Albuquerque in 48
hours. The eastern Permian Basin and lower Trans Pecos will have
the best rain chances due to better low level moisture
availabilty but cannot rule out moisture holding all the way up
against the mountains in southeast New Mexico giving areas farther
west a chance for rain as well. The GFS has been trying to push
dry air too far east lately and appears to be doing it again with
this system so kept PoPs back farther west than it indicates.
Models do not show much instability late in the week for severe
thunderstorms but this could quickly change.

Hennig

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 67  47  64  49  /  90  50  10  10
BIG SPRING TX              72  50  65  50  /  90  60  20  10
CARLSBAD NM                65  47  66  47  /  80  40  10   0
DRYDEN TX                  79  56  74  55  /   0  10  10  10
FORT STOCKTON TX           72  50  68  52  /  50  40  20  10
GUADALUPE PASS TX          58  42  62  48  /  70  40  10   0
HOBBS NM                   63  45  63  47  /  90  50  10   0
MARFA TX                   65  44  65  44  /  30  30  20  10
MIDLAND INTL AIRPORT TX    71  48  66  50  /  80  50  10  10
ODESSA TX                  71  49  66  50  /  80  50  10  10
WINK TX                    71  50  68  50  /  70  40  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH through this evening FOR THE FOLLOWING ZONES...
      Central Lea County...Northern Lea County...Southern Lea
     County.

TX...FLASH FLOOD WATCH through this evening FOR THE FOLLOWING ZONES...
      Andrews...Borden...Crane...Dawson...Ector...Gaines...
     Glasscock...Howard...Martin...Midland...Reagan...Upton...
     Ward...Winkler.

&&

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Apr 13, 10:10 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1010 AM CDT MON APR 13 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-141515-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1010 AM CDT MON APR 13 2015 /910 AM MDT MON APR 13 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT ACROSS WEST TEXAS AND
SOUTHEAST NEW MEXICO. THE MOST NUMEROUS STORMS ARE EXPECTED TO BE
ACROSS THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO. SOME OF THE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WITH
LOCALIZED FLASH FLOODING POSSIBLE. A FLASH FLOOD WATCH IS NOW IN
EFFECT UNTIL THIS EVENING. THE STRONGEST STORMS COULD ALSO
PRODUCE HAIL AND OR STRONG WINDS.

VERY WINDY CONDITIONS ARE EXPECTED THROUGH GUADALUPE PASS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY ESPECIALLY
ACROSS THE PERMIAN BASIN AND EXTREME WESTERN LOW ROLLING PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Apr 13, 8:11 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
811 AM CDT MON APR 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     MIDLAND                 32.00N 102.08W
04/12/2015                   MIDLAND            TX   PUBLIC

            LARGE TREE UPROOTED IN SOUTH MIDLAND. PICTURE FROM
            FACEBOOK.

0730 PM     FLASH FLOOD      ODESSA                  31.85N 102.37W
04/12/2015                   ECTOR              TX   PUBLIC

            WEST COUNTY ROAD/UNIVERSITY, RUNNING WATER APPROXIMATELY
            10 INCHES DEEP AND UP OVER SIDEWALKS. VIDEO FROM
            FACEBOOK.

&&

GREGORY.MURDOCH

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:10 PM CDTSpecial Weather StatementMAFGlasscock65 min
Apr 12, 7:28 PM CDTSpecial Weather StatementMAFReagan32 min
Apr 12, 7:58 PM CDTSpecial Weather StatementMAFBorden32 min
Apr 12, 8:04 PM CDTSpecial Weather StatementMAFHoward, Mitchell26 min
Apr 12, 8:33 PM CDTSpecial Weather StatementMAFBorden27 min
Apr 13, 7:17 AM CDTAreal Flood AdvisoryMAFGaines3 hr
Apr 13, 10:01 AM CDTAreal Flood AdvisoryMAFDawson, Gaines3 hr
Apr 13, 12:10 PM CDTFlash Flood WarningMAFBorden, Dawson, Gaines4 hr
Apr 13, 1:32 PM CDTSpecial Weather StatementMAFHoward28 min
Apr 13, 2:05 PM CDTAreal Flood AdvisoryMAFHoward, Mitchell3 hr
Apr 13, 3:03 PM CDTSpecial Weather StatementMAFMitchell27 min
Apr 13, 3:23 PM CDTFlash Flood WarningMAFBorden, Dawson, Gaines, Howard, Mitchell, Scurry3 hr
Apr 13, 3:48 PM CDTSpecial Weather StatementMAFMitchell27 min
Apr 13, 3:59 PM CDTFlash Flood WarningMAFMitchell3 hr
Apr 13, 4:09 PM CDTAreal Flood AdvisoryMAFCrane, Reagan, Upton3 hr
Apr 13, 5:03 PM CDTAreal Flood AdvisoryMAFBorden, Scurry3 hr
Apr 13, 5:07 PM CDTAreal Flood AdvisoryMAFGlasscock, Midland, Reagan, Upton3 hr

Nearby

Flash Flood Watches in Texas, 2015Flash Flood Watches in New Mexico, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.